MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO_12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 05/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4-a6:unk.H6: work order search: no similar complaints within associated lots were found.Manufacturer narrative: each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Claim# (b)(4).
 
Event or Problem Description
A facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced refractive surprise.The lens was later exchanged for a same size and model, different power lens and the problem was resolved.Cause of the event is unknown.There are multiple medical device reports associated with this patient.This report is 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.
 
Additional Manufacturer Narrative
H3: device evaluation: lens was returned with moisture within a microcentrifuge vial.Visual inspection found no visible damage to the lens.Dimensional inspection found lens to be manufactured within specifications.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr. suite210
monrovia 91016
MDR Report Key21223392
Report Number2023826-2025-00108
Device Sequence Number3441706
Product Code QCB
UDI-Device Identifier00840311323494
UDI-Public(01)00840311323494(11)231013(17)260930
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberVTICMO_12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date03/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 - LOT# UNK.; FOAM TIP PLUNGER - LOT# UNK.; INJECTOR MODEL: MSI-PF - LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexMale